Alert archive / Puerto Rico / Flash Flood Warnings in 2005
Flash Flood Warning 154, NWS JSJ
NWS JSJ issued this flash flood warning at Oct 4, 2005, 12:28 PM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 4, 2005, 12:28 PM CDT (17:28 UTC)
- Expired
- Oct 5, 2005, 6:30 AM CDT
- In force
- 18 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
The radar
The San Juan radar (TJUA), 50 km from the middle of the area, began a volume at 17:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 041730
FFWSJU
PRC037-053-089-041930-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
128 PM AST TUE OCT 4 2005
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
LUQUILLO
CEIBA
FAJARDO
* UNTIL 330 PM AST
* AT 126 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
LAT...LON 1838 6561 1823 6560 1820 6566 1824 6567
1835 6574
$$
BDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 4, 4:45 AM CDT, 7 hours 43 minutes earlier.
Area forecast discussion, Oct 4, 4:45 AM CDT, 7 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
545 AM AST TUE OCT 4 2005
.DISCUSSION...A WET WEATHER PATTERN WILL PERSIST ACROSS THE LOCAL
ISLANDS DURING THE NEXT FEW DAYS THANKS TO A MID TO UPPER TROUGH
EXTENDING ACROSS THE BAHAMAS AND THE NORTHEASTERN CARIBBEAN. THIS
SYSTEM IS PRODUCING A LARGE AREA OF DEEP CONVECTION OVER PUERTO
RICO...THE U.S. VIRGIN ISLANDS AND THE LEEWARD ISLANDS. AT LOW
LEVELS.. AN EAST SOUTHEAST WIND FLOW WILL CONTINUE TO ADVECT
CONSIDERABLE TROPICAL MOISTURE. THIS WILL COMBINE WITH FAVORABLE
UPPER LEVEL CONDITIONS AND THE LOCAL ISLANDS EFFECTS TO MAINTAIN THE
LIKELIHOOD OF SHOWERS AND THUNDERSTORMS OVER PARTS OF THE LOCAL
ISLANDS FOR THE REST OF THE WORK WEEK. ALSO...THE GFS MODEL IS
SHOWING GOOD THETA-E AND OMEGA VALUES OVER THE LOCAL REGION THROUGH
FRIDAY TO SUPPORT THE CONTINUATION OF A MOIST AND VERY UNSTABLE
WEATHER CONDITIONS. THE FLASH FLOOD WATCH HAS BEEN EXTENDED UNTIL
THIS EVENING FOR ALL PUERTO RICO AND THE U.S. VIRGIN ISLANDS.
GIVEN ANTECEDENT WET GROUNDS AND ABOVE NORMAL RIVER LEVELS IN MANY
AREAS...ADDITIONAL RAINFALL LOCALLY IS LIKELY TO AGAIN RESULT IN
SOME FLOODING AND MUDSLIDES OVER THE HIGHER TERRAIN. IN FACT...SOME
FLOODING WERE ALREADY REPORTED BY THE LOCAL MEDIA LAST NIGHT. ALL
LOCAL RESIDENTS AND VISITORS ARE URGED TO STAY OUT OF ALL LOCAL
RIVERS AND STREAMS DURING THE NEXT SEVERAL DAYS.
&&
.MARINE... A MODERATE HIGH PRESSURE SYSTEM CENTERED ACROSS THE
WEST CENTRAL ATLANTIC IS BUILDING SOUTH AND SOUTHWESTWARD INTO THE
FAR OFF SHORE ATLANTIC TO THE NORTH AND EAST OF THE LOCAL AREA. AS A
RESULT...WAVE HEIGHTS WILL SLIGHTLY INCREASE ACROSS THE ATLANTIC
COASTAL WATERS TONIGHT THROUGH THURSDAY. MARINERS SHOULD EXERCISE
CAUTION UNTIL SEAS SUBSIDE. ON THE CARIBBEAN SIDE...MARINE MODEL
GUIDANCES SUGGEST THAT SEAS WILL INCREASE DURING THE UPCOMING
WEEKEND...BUT WILL ONLY REACH AROUND 3 TO 4 FOOT RANGE. WINDS AND
SEAS WILL BE LOCALLY HIGHER NEAR THE THUNDERSTORMS.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 89 78 88 78 / 50 70 70 30
STT 88 79 87 79 / 70 60 60 50
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH UNTIL 8 PM TUESDAY FOR PRZ001-PRZ002-PRZ003-
PRZ004-PRZ005-PRZ006-PRZ007-PRZ008-PRZ009-PRZ010-PRZ011-
PRZ012-PRZ013.
VI...FLASH FLOOD WATCH UNTIL 8 PM TUESDAY FOR VIZ001-VIZ002.
&&
24Hazardous weather outlook, Oct 4, 5:30 AM CDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST TUE OCT 4 2005 PRZ001>013-AMZ710>750-061030- 630 AM AST WED OCT 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL TROUGH LOCATED ACROSS THE LOCAL AREA WILL CONTINUE TO ENHANCE THE SHOWER AND THUNDERSTORM ACTIVITY ACROSS PUERTO RICO. SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS THE EASTERN HALF OF THE ISLAND THIS MORNING AND THEN WILL DEVELOP ACROSS THE INTERIOR TO WESTERN HALF OF THE ISLAND BY THIS AFTERNOON. GROUNDS REMAIN VERY SATURATED...ESPECIALLY OVER THE EAST. A FLASH FLOOD WATCH HAS BEEN EXTENDED FOR TWO THIRD OF THE ISLAND UNTIL 600 PM THIS EVENING. IT IS LIKELY THAT THE REMAINDER OF PUERTO RICO WILL BE ADDED TO THE FLASH FLOOD WATCH LATER TODAY. .DAYS TWO THROUGH SEVEN... THE COMBINATION OF A LINGERING UPPER LEVEL TROUGH AND AN ABUNDANT SUPPLY OF TROPICAL MOISTURE REMAINING OVER THE ISLANDS AT LEAST THROUGH LATE THURSDAY WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND SCATTERED TO ISOLATED THUNDERSTORMS OVER PARTS OF PUERTO RICO EACH DAY. FOR THE UPCOMING WEEKEND...THE WEATHER CONDITIONS ARE EXPECTED TO IMPROVE AND BRING A NORMAL WEATHER PATTERN WITH PARTLY CLOUDY SKIES DURING THE MORNING AND PART OF THE AFTERNOON AND SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE CENTRAL INTERIOR AND WEST SECTORS OF PUERTO RICO LATER IN THE DAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. VIZ001-002-AMZ710>730-061030- 630 AM AST WED OCT 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL TROUGH LOCATED ACROSS THE LOCAL AREA WILL CONTINUE TO ENHANCE THE SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE U.S. VIRGIN ISLANDS. SCATTERED TO NUMEROUS SHOWERS AND SOME THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE ISLANDS AND COASTAL WATERS THROUGHOUT THE DAY TODAY. GROUNDS REMAIN VERY SATURATED. THEREFORE...FLASH FLOODING IS POSSIBLE IN POOR DRAINAGE AREAS AND GUTS. .DAYS TWO THROUGH SEVEN... THE COMBINATION OF A LINGERING UPPER LEVEL TROUGH AND AN ABUNDANT SUPPLY OF TROPICAL MOISTURE REMAINING OVER THE ISLANDS AT LEAST THROUGH LATE THURSDAY WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND SCATTERED TO ISOLATED THUNDERSTORMS OVER PARTS OF THE LOCAL ISLANDS EACH DAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 7:03 PM CDT | Flash Flood Warning | JSJ | 18 hr | |
| Oct 4, 7:59 AM CDT | Flash Flood Warning | JSJ | 18 hr | |
| Oct 4, 10:40 AM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Oct 4, 10:59 AM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Oct 4, 11:49 AM CDT | Flash Flood Warning | JSJ | 18 hr | |
| Oct 4, 11:50 AM CDT | Special Marine Warning | JSJ | 40 min | |
| Oct 4, 12:03 PM CDT | Flash Flood Warning | JSJ | 18 hr | |
| Oct 4, 2:11 PM CDT | Flash Flood Warning | JSJ | 18 hr | |
| Oct 4, 2:34 PM CDT | Flash Flood Warning | JSJ | 19 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.